Alert archive / Texas / High Wind Watches in 2007
High Wind Watch 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Jun 5, 2007, 4:12 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 4:12 AM CDT (09:12 UTC)
- In effect from
- Jun 6, 2007, 10:00 AM CDT
- Expired
- Jun 6, 2007, 3:57 AM CDT
- In force
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 050912 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 412 AM CDT TUE JUN 5 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES ON WEDNESDAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO ON WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN OVER THE PANHANDLES. AS A RESULT...STRONG SOUTHWEST TO WESTERLY WINDS WILL AFFECT THE PANHANDLES STARTING WEDNESDAY MORNING. OKZ001>003-TXZ001>020-052115- /O.NEW.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 412 AM CDT TUE JUN 5 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN WEDNESDAY MORNING AND THEN SHOULD DIMINISH WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JJB
2 follow-up statements
000 WWUS74 KAMA 052051 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT TUE JUN 5 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES ON WEDNESDAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO ON WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN OVER THE PANHANDLES. AS A RESULT...STRONG SOUTHWEST WINDS WILL AFFECT THE PANHANDLES STARTING WEDNESDAY MORNING AND CONTINUING INTO THE EVENING HOURS. OKZ001>003-TXZ001>020-060900- /O.CON.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 351 PM CDT TUE JUN 5 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN WEDNESDAY MORNING AND THEN SHOULD DIMINISH WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JOHNSON
000 WWUS74 KAMA 060857 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 357 AM CDT WED JUN 6 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE PANHANDLES TODAY AND CONTINUE INTO THE EVENING HOURS. OKZ001>003-TXZ001>004-006>008-011-061700- /O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KAMA.HW.W.0002.070606T1500Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...VEGA 357 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE TODAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND THEN SHOULD DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ005-009-010-012>020-061700- /O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KAMA.WI.Y.0003.070606T1500Z-070607T0300Z/ LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 357 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND THEN SHOULD DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Jun 5, 3:52 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 5, 3:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT TUE JUN 5 2007
.DISCUSSION...
PLENTY OF POTENTIAL TODAY FOR STRONG THUNDERSTORMS...INCLUDING
ISOLATED SUPER CELLS. NOT SURE IF THE POTENTIAL WILL BE REALIZED
THOUGH AS THE CAP WILL STRENGTHEN THROUGH THE DAY. 700 MB TEMPS WARM BY
4 TO 6 DEGREES C THIS AFTERNOON AND EVENING...WITH 850MB TEMPS RISING
AS WELL. HOWEVER...MODELS DO HINT AT A WEAK SHORT WAVE THAT WILL MOVE
OVER THE RIDGE INTO THE PANHANDLES. THIS COULD BE ENOUGH ADDITIONAL
SUPPORT TO TRIGGER THE STORMS. STILL FELT CONTENT WITH THE 20 POPS
THOUGH THINKING THE CAP MAY HOLD AS CONVECTIVE TEMP COULD BE IN THE
LOW 90S. SFC TROUGH THEN BEGINS TO DEEPEN UNDER THE RIDGE ALOFT. 850
AND 700 MB GRADIENTS TIGHTEN UP ENOUGH TO SUPPORT STRONG WINDS.
GUIDANCE SUGGESTS WINDS WILL REACH INTO THE 30KT TO 35KT RANGE ACROSS
MOST OF THE PANHANDLES. SO DECIDED TO ISSUE A HIGH WIND WATCH FOR THE
ENTIRE CWA....BUT THINKING THE FAVORED AREA FOR THE HIGH WINDS WILL
BE IN THE SOUTHWEST TO EASTERN CWA. ADVISORY WINDS MAY BE MORE IN ORDER
FOR THE NORTHWEST PANHANDLES AS THIS AREA WILL BE CLOSER TO THE
CENTER OF THE LOW. LIMITING FACTOR WILL BE THE MIXING POTENTIAL...BUT
WITH THE GRADIENTS THIS TIGHT THOUGHT IT BEST TO GO WITH THE HIGH
WIND WATCH. WITH THE STRONG SOUTHWEST TO WESTERLY FLOW...EXPECTING
DRY AIR ADVECTION THROUGH THE DAY. THIS SHOULD PUSH THE DRYLINE INTO
THE EXTREME EASTERN PANHANDLES. WITH THE STRONG WINDS AND DRY AIR IN
PLACE...LOOKS LIKE RED FLAG CONDITIONS WILL EXIST ACROSS THE WESTERN
PANHANDLES. HOWEVER...RECENT RAINS AND MOIST VEGETATION MAY KEEP THE
FIRE DANGER RATING IN THE LOW TO MODERATE RANGE. SO WILL HOLD OFF ON A
RED FLAG WARNING OR FIRE WEATHER WATCH FOR NOW AND LEAN TOWARD A FIRE
DANGER STATEMENT FOR WEDNESDAY.
THURSDAY WILL ONCE AGAIN BE WARM AND DRY AS THE UPPER LOW BEGIN TO
PUSH EAST PROVIDING WESTERLY FLOW ALOFT. A SECOND UPPER TROUGH WILL
BUILD TOWARD SOUTHERN CALIFORNIA BRINGING THE UPPER FLOW AROUND TO
THE SOUTHWEST. A COLD FRONT WILL DISLODGE AND MOVE SOUTH ACROSS THE
PANHANDLES. THIS WILL BRING COOLER TEMPS FRIDAY AND ALLOW FOR SOME
MOISTURE RETURN. SO KEPT THE POPS IN FOR THE AFTERNOON FRIDAY. ALSO
KEPT THE POPS GOING FOR SATURDAY AND SUNDAY WITH SHORT WAVES EXPECTED
TO MOVE AROUND THE TROUGH THAT WILL BE POSITIONED OVER SOUTHERN
CALIFORNIA. MODELS SHOW THIS TROUGH SLOWLY MOVING EAST ACROSS THE
PANHANDLES THROUGH MONDAY. SO DECIDED TO EXTEND SLIGHT CHANCE POPS
INTO MONDAY MORNING. WITH THE UPPER LOW IN PLACE...TEMPS SHOULD BE
MILD AND LINGER IN THE UPPER 80S THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK.
JJB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 87 64 91 60 89 / 20 20 0 0 0
BEAVER OK 88 64 92 63 88 / 20 20 0 0 0
BOISE CITY OK 89 60 91 56 85 / 20 20 0 0 0
BORGER TX 90 67 92 66 93 / 20 20 0 0 0
BOYS RANCH TX 91 66 95 62 89 / 20 20 0 0 0
CANYON TX 87 64 91 60 89 / 20 20 0 0 0
CLARENDON TX 88 65 92 68 92 / 20 20 0 0 0
DALHART TX 89 61 91 57 86 / 20 20 0 0 0
GUYMON OK 89 64 94 59 88 / 20 20 0 0 0
HEREFORD TX 86 64 90 60 87 / 20 20 0 0 0
LIPSCOMB TX 88 67 92 67 90 / 20 20 0 0 0
PAMPA TX 87 66 90 66 91 / 20 20 0 0 0
SHAMROCK TX 88 68 93 69 94 / 20 20 0 0 0
WELLINGTON TX 90 68 94 71 96 / 20 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/14Hazardous weather outlook, Jun 5, 12:51 AM CDT, 3 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1251 AM CDT TUE JUN 5 2007 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1251 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. WINDY CONDITIONS WILL DEVELOP ON WEDNESDAY AND WEDNESDAY EVENING...WHICH WILL LEAD TO AN INCREASE IN FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION DURING THE LATE AFTERNOON AND EVENING HOURS ON TUESDAY. COCKRELL
Nearby
High Wind Watches in Texas, 2007High Wind Watches in Oklahoma, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.